Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2017, 11:04 PM CST for Giles County, Lawrence County, Maury County, Tennessee. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2017, 11:04 PM CST (05:04 UTC)
- Expired
- Mar 9, 2017, 11:30 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 11:05 PM CST | TSTM WND DMG | Columbia, TN | TREES DOWN ON POWER LINES ON PAMELA DRIVE IN COLUMBIA |
| Mar 9, 11:10 PM CST | TSTM WND DMG | 7 Ssw Columbia, TN | TREES DOWN ON POWERLINES ON PAMELA DRIVE IN COLUMBIA |
| Mar 9, 11:10 PM CST | HAIL 1 | 4 Sw Columbia, TN | MAURY COUNTY 911 CALLED WITH 1 HAIL AND STRONG WINDS. |
| Mar 9, 11:17 PM CST | TSTM WND DMG | 9 Ese Columbia, TN | LARGE TREES DOWN ON HOUSE AND CAR IN CULLEOKA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 8:38 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WUUS54 KOHX 100504
SVROHX
TNC055-099-119-100530-
/O.NEW.KOHX.SV.W.0045.170310T0504Z-170310T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1104 PM CST THU MAR 9 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Maury County in Middle Tennessee...
Northeastern Lawrence County in Middle Tennessee...
Northwestern Giles County in Middle Tennessee...
* Until 1130 PM CST
* At 1104 PM CST, a severe thunderstorm was located over Mount
Pleasant, or 10 miles southwest of Columbia, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Mount Pleasant, Ethridge, Lynnville and Culleoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3533 8737 3568 8706 3560 8682 3560 8683
3559 8684 3558 8684 3558 8683 3546 8694
3544 8696 3530 8708
TIME...MOT...LOC 0504Z 277DEG 49KT 3551 8717
HAIL...<.75IN
WIND...60MPH
$$
071 follow-up statement
760
WWUS54 KOHX 100519
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1119 PM CST THU MAR 9 2017
TNC055-099-119-100530-
/O.CON.KOHX.SV.W.0045.000000T0000Z-170310T0530Z/
Maury TN-Lawrence TN-Giles TN-
1119 PM CST THU MAR 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SOUTHEASTERN MAURY...NORTHEASTERN LAWRENCE AND NORTHWESTERN GILES
COUNTIES...
At 1119 PM CST, a severe thunderstorm was located 7 miles west of
Lewisburg, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ethridge, Lynnville and Culleoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 8731 3563 8692 3560 8682 3560 8683
3559 8684 3558 8684 3558 8683 3546 8694
3544 8696 3530 8708 3533 8737
TIME...MOT...LOC 0519Z 277DEG 49KT 3548 8691
HAIL...<.75IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:27 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 9, 6:27 PM CST, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 627 PM CST Thu Mar 9 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... A significant change in weather pattern is expected. An MCS is expected to move into the mid state region tonight. Grids adjusted accordingly to show greatest impacts between 03z-06Z, and this system should push out of the mid state quickly. Some strong to svr tstms possible, especially sw with this quick moving MCS, with damaging winds and large hail the main concern. Southwestern portions of the mid state region will be most prone. A strong cold front will eventually push thru mid state region tonight. This will set the stage for bringing in a significant CAA pattern to the mid state region Fri and into the weekend, as strong Canadian high pressure builds into the mid state region. Dry conditions are expected Fri into Fri night with temps now expected to be a few degrees below seasonal normal values. Otherwise, will just get to the point about the much anticipated potential snowfall event on Saturday night. Per national WPC guidance, went with a 12Z GFS/12Z EURO solution. Did a lot of coordination with surrounding offices also. This all lead to increasing the chance of accumulating snowfall across the mid state after midnight on Sat night, with greatest potential of accumulating snowfall across southern portions of the Cumberland Plateau Region. Does not look like precipitation that will move into the mid state region as Sat progresses will be of frozen form, i.e. looks like best chance of light rain will not occur until the afternoon hours. Expect a quick turn over to all snowfall after sunset though. There is still a great deal of uncertainty with this system, though, as is usually the case with any late season March type of snowfall event, but it now looks like all locations across the mid state will have the potential of an accumulating snowfall event Sat night. Thus, as of this time, in general, for locations along and east of Interstate 24 will experience snowfall accumulations of one to two inches, with locally higher amounts approaching three inches across the Cumberland Plateau Region. Other locations will experience between a half to around one inch of snowfall. Expecting all snowfall to end by the mid morning hrs on Sun. After this system, an unsettled wx pattern will continue Sun thru Thu of next week with a continuance of seasonally cool temps. && .AVIATION... 00Z TAF DISCUSSION. Showers and thunderstorms will move in from the west this evening. Winds will gust out of the south and southwest to nearly 20 knots or more as storms move through Middle Tennessee throughout the evening. Best chance for thunderstorms with heavy rainfall and strong winds will be around 03z to 07z for CKV and BNA and 04z to 08z for CSV. Cigs will also be in the 1000 to 2000 feet range through most of the overnight hours. Conditions will improve from west to east from 12z to 18z as winds shift to northwesterly and skies begin to clear. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........11
Hazardous weather outlook, Mar 9, 8:38 AM CST, 14 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 838 AM CST Thu Mar 9 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-101445- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 838 AM CST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms are expected tonight with the possibility for a few strong to severe thunderstorms. Large hail and localized damaging wind gusts will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A storm system will pass through Middle Tennessee this weekend with a good chance for snow late Saturday and Saturday night. Areas along and north of Interstate 40 may see around an inch of snow, with up to 2 inches along the Cumberland Plateau, and a dusting of snow south of Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down 13
In the hours before
Local storm report, Mar 9, 9:57 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 SSE LEBANON 36.18N 86.30W
03/09/2017 E1.25 INCH WILSON TN TRAINED SPOTTER
GOT A REPORT OF 1.25 HAIL.
&&
EVENT NUMBER OHX1700163
FBLocal storm report, Mar 9, 10:06 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND DMG ERIN 36.32N 87.70W
03/09/2017 HOUSTON TN FIRE DEPT/RESCUE
TALKED WITH THE ERIN FIRE DEPARTMENT. THEY REPORTED
TREES AND LIMBS DOWN... AND WIND STRONG ENOUGH TO BLOW
OPEN DOORS. THEY ALSO HAD DIME SIZE HAIL.
&&
EVENT NUMBER OHX1700164
FBLocal storm report, Mar 9, 10:16 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1016 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 5 SSE MURFREESBORO 35.79N 86.37W
03/09/2017 E1.25 INCH RUTHERFORD TN TRAINED SPOTTER
RECEIVED A CALL FROM A SPOTER OF 1.50 HAIL ON ELAM
ROAD.
&&
EVENT NUMBER OHX1700165
FBLocal storm report, Mar 9, 10:41 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG 5 SSW DOVER 36.41N 87.86W
03/09/2017 STEWART TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN ON UPPER STANDING
ROCK ROAD AND LEATHERWOOD ROAD. TIME ESTIMATED VIA
RADAR.
&&
EVENT NUMBER OHX1700166
FBLocal storm report, Mar 9, 10:48 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1048 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 1 SSE BAXTER 36.14N 85.63W
03/09/2017 E0.88 INCH PUTNAM TN PUBLIC
CALLED THE LOVES TRUCK STOP AND GOT REPORT OF DIME TO
NICKEL SIZE HAIL.
&&
EVENT NUMBER OHX1700167
FBLocal storm report, Mar 9, 10:53 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL COOKEVILLE 36.16N 85.51W
03/09/2017 E1.00 INCH PUTNAM TN TRAINED SPOTTER
SPOTTER REPORTED 1 HAIL IN COOKEVILLE.
&&
EVENT NUMBER OHX1700168
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:31 PM CST | Special Weather Statement | OHX | Humphreys | 29 min |
| Mar 9, 7:43 PM CST | Special Weather Statement | OHX | Cheatham | 32 min |
| Mar 9, 7:56 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 34 min |
| Mar 9, 8:12 PM CST | Special Weather Statement | OHX | Montgomery, Stewart | 48 min |
| Mar 9, 8:14 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 31 min |
| Mar 9, 8:35 PM CST | Special Weather Statement | OHX | Davidson | 25 min |
| Mar 9, 8:42 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 18 min |
| Mar 9, 8:49 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Mar 9, 8:57 PM CST | Special Weather Statement | OHX | Sumner | 33 min |
| Mar 9, 8:59 PM CST | Special Weather Statement | OHX | Davidson | 46 min |
| Mar 9, 9:12 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 33 min |
| Mar 9, 9:16 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 19 min |
| Mar 9, 9:29 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 31 min |
| Mar 9, 9:34 PM CST | Special Weather Statement | OHX | Wilson | 26 min |
| Mar 9, 9:39 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 36 min |
| Mar 9, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 27 min |
| Mar 9, 9:54 PM CST | Special Weather Statement | OHX | Smith | 36 min |
| Mar 9, 10:03 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 29 min |
| Mar 9, 10:08 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 37 min |
| Mar 9, 10:11 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 34 min |
| Mar 9, 10:16 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery, Robertson | 29 min |
| Mar 9, 10:18 PM CST | Tornado Warning | OHX | Humphreys, Perry | 27 min |
| Mar 9, 10:26 PM CST | Severe Thunderstorm Warning | OHX | Perry | 21 min |
| Mar 9, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 17 min |
| Mar 9, 10:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 28 min |
| Mar 9, 10:37 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 23 min |
| Mar 9, 10:45 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 30 min |
| Mar 9, 10:50 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Wayne | 25 min |
| Mar 9, 10:52 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 23 min |
| Mar 9, 11:03 PM CST | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 27 min |
| Mar 9, 11:07 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 23 min |
| Mar 9, 11:11 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| Mar 9, 11:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Mar 9, 11:16 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 29 min |
| Mar 9, 11:18 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson, Wilson | 27 min |
| Mar 9, 11:31 PM CST | Tornado Warning | OHX | Bedford, Marshall | 29 min |
| Mar 9, 11:33 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more | 27 min |
| Mar 9, 11:35 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 25 min |
| Mar 9, 11:42 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 33 min |
| Mar 9, 11:44 PM CST | Tornado Warning | OHX | Bedford | 31 min |
| Mar 9, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 21 min |
| Mar 9, 11:56 PM CST | Tornado Warning | OHX | Coffee, Warren | 20 min |
| Mar 10, 12:00 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| Mar 10, 12:03 AM CST | Special Weather Statement | OHX | DeKalb, Warren | 42 min |
| Mar 10, 12:11 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 34 min |
| Mar 10, 12:14 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 31 min |
| Mar 10, 12:25 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 24 min |
| Mar 10, 12:37 AM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 8 min |
| Mar 10, 12:41 AM CST | Severe Thunderstorm Warning | OHX | Cumberland | 34 min |
| Mar 10, 11:27 AM CST | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.